Then Came the Birth Control Pill

IMG_2465

It’s official! In one month, I will be reunited with my old friend, the follicle-stimulating hormone, aka the fertility drug.

It’s been well over a year since I have taken any of these and I hope I’m not jinxing myself by saying this, but I don’t remember ever having any of the harsh emotional side effects that you are supposed to have with them. Granted, I was never on a high dosage, and maybe I was already emotionally unhinged before I started them, so my emotions balanced themselves out.  Who knows?

However, I have met a foe, yes foe, that I believe puts the supposed emotional sapping power of FSH to shame. The birth control pill.

Like some of you, my new RE (new RE, I just love saying that) put me on birth control before the IVF. From what I understand, many IVF clinics like to schedule all the IVFs within a given time period. To do this, everyone’s cycles have to be somewhat in sync, hence the reason for the pills.

I have never taken a birth control pill in my life.

I started them about two weeks ago and didn’t have any major, preconceived notions of what they would be like. My main concern was remembering to take them (and yes, I already forgot to take one after a particularly rough night) and secretly fearing that I would gain weight, which I heard happens.

I wasn’t prepared for the all-out PMS-like rage that made me want to knock someone to the ground and repeatedly punch her in the face. At first, I thought my emotions weren’t so bad, but then my wonderful husband informed me of my extreme moods when I asked him if I seemed “different” lately. Of course, his remark sent me into a fit of angry tears.

Maybe I’m reacting this way because I’ve never had this medicine in my life and my body doesn’t know what to do with these hormones. Or, maybe it’s because I am suffering from major sinus/allergy issues along with some type of stomach virus that I can’t seem to get rid of. Whatever it is, I feel bad. Very bad. Physically and emotionally.

On Friday, my emotions took on a brand new life in the form of panic attacks and anxiety, very similar to what I experienced over the summer. I left two embarrassing messages with my RE and regular doctor’s offices where I practically hyperventilated. Now that I look back on it, I’m not sure why I called either one of them. I can’t stop taking the birth control pill and the RE has nothing to do with the antidepressants I take. The regular doctor knows I’ve been trying to get pregnant and will wonder why I’m on bcp in the first place. I guess I thought she could give me a higher dosage of the antidepressants.  I really don’t know what I’m going to say to them when they call me back.

The weird thing is that I feel fine now. Just super tired. I’m no longer pissed off and I don’t think the world is going to end.  Believe it or not, before I started taking the pills, I’ve actually made it a point to be a more positive person. I’ve tried to visualize a positive outcome for the IVF and have constantly reminded myself that my past will not dictate my future.

Now, I feel like I am regressing.

In other news, I’ve been so busy at work, I’m way behind in reading your posts and am very much out of the loop. So, if you’ve gotten good news, had your baby, adopted a baby or had something great happen to you, I offer my congratulations.

So that’s a very brief update of where I am. Like always, I want to write more but at the end of the day, I just pass out.  Weirdly, I just feel pregnant. I’m getting ready for the real thing.

How’s that for positive thinking?

Advertisements

7 responses to this post.

  1. I’m sorry you’re having a negative reaction to the bcp! That’s a total bummer! I also have never been on them, so I imagine I wouldn’t have a very good reaction either. I’m so glad you’re able to start your IVF soon and are hoping you get a wonderful BFP! 🙂

    Reply

  2. BCPs are horrible. I’ve never had a good reaction while taking them. But they’ll all be worth it in the end, if (when!) you get your little miracle. Wishing you the very, very best!

    Reply

  3. Wow! Sounds like the bcp makes you crazy like clomid always did for me. Ugh. It’s really hard to go through, so I’m sorry you’re having to right now. I don’t even need to tell you that the end will justify the means, though! Be kind to yourself (and husband;)in those less stabby moments.

    Reply

  4. I hope the worst of the hormone roller coaster is over for you! My husband commented that he was amazed I wasn’t more of a wreck when on IVF meds, so maybe you’ll continue to be one of the lucky ones there, too! Best of luck!

    Reply

  5. Posted by kelsey on September 23, 2013 at 12:12 pm

    Hi… I am new to reading your blog. I came across it somehow while researching fertility related articles. Your blog is very inspiring. I think you have got to be one of the bravest and strongest people I’ve come across, and I don’t even know you! I just wanted to tell you how much I hated birth control. They made me manic. I’d gain weight then lose it, and I had crazy mood swings and a lot of anxiety attacks. I personally did not care for them, and only lasted about a year on them before ditching. And as always, I wish you nothing but the best of luck of you both in the ttc world and during your everyday life.

    Reply

  6. I’m not sure what your stomach virus symptoms are, but if they are nausea and/or vomiting, it could be a side-effect of the BCP. It always has that effect on me the 1st & 2nd month I take it, regardless of which one I take. Hope it gets better!

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: